Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
The role of pharmacokinetics, drug interactions and pharmacogenetics in the acquired long QT syndrome
Autore:
Bauman, JL;
Indirizzi:
Univ Illinois, Dept Pharm Practice, Cardiol Sect, Chicago, IL 60612 USA Univ Illinois Chicago IL USA 60612 e, Cardiol Sect, Chicago, IL 60612 USA Univ Illinois, Dept Med, Chicago, IL 60612 USA Univ Illinois Chicago IL USA 60612 inois, Dept Med, Chicago, IL 60612 USA
Titolo Testata:
EUROPEAN HEART JOURNAL SUPPLEMENTS
fascicolo: K, volume: 3, anno: 2001,
pagine: K93 - K100
SICI:
1520-765X(200109)3:K<K93:TROPDI>2.0.ZU;2-3
Fonte:
ISI
Lingua:
ENG
Soggetto:
TORSADES-DE-POINTES; GRAPEFRUIT JUICE; P-GLYCOPROTEIN; QUINIDINE; ERYTHROMYCIN; PROLONGATION; THIORIDAZINE; TERFENADINE; INHIBITION; CARDIOTOXICITY;
Keywords:
drug metabolism; cytochrome P450 enzymes; torsade de pointes; potassium blockers; drug interactions; pharmacogenetics;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Clinical Medicine
Citazioni:
38
Recensione:
Indirizzi per estratti:
Indirizzo: Bauman, JL Univ Illinois, Dept Pharm Practice, Cardiol Sect, 833 Wood St M-C 886, Chicago, IL 60612 USA Univ Illinois 833 Wood St M-C 886 Chicago IL USA 60612 0612 USA
Citazione:
J.L. Bauman, "The role of pharmacokinetics, drug interactions and pharmacogenetics in the acquired long QT syndrome", EUR H J SUP, 3(K), 2001, pp. K93-K100

Abstract

Biotransformation of drugs is accomplished by phase I (P450 enzymes) and phase II metabolism (conjugation) predominantly in the small intestine and liver. As are most drugs, commercially available non-antiarrhythmic agents that have been reported to cause torsade de pointes are primarily metabolized by cytochrome P450 (CYP) isozymes 3A4 and 2D6. It is possible that polymorphisms and heritable variations in the activity of these isozymes place anindividual administered select potassium channel blocking drugs at a genetic risk for the development of torsade de pointes. A more common scenario, however, is that drug interactions, usually involving agents such as erythromycin that block CYP3A4, have led to this form of proarrhythmia. In the recent past, a significant number of highly visible drug withdrawals have occurred (e.g, terfenadine, asthemizole, cisapride) all with a consistent theme: parent drugs that block the rapid component of the delayed rectifier given for non-life-threatening disorders and are metabolized by CYP3A4 have been linked to torsade de pointes and reports of death have ensued when the drug was combined with inhibitors of this isozyme (e.g. erythromycin, ketoconazole, grapefruit juice). Because of these situations and their resultant impact upon the health of the public, it seems prudent that all new entities under investigation (and their significant metabolites) be screened for the potential to cause torsade de pointes. (Eur Heart J Supplements 2001; 3 (Suppl K): K93-K100) (c) 2001 The European Society of Cardiology.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 28/03/20 alle ore 23:11:02